Ocenite članak:
  • 63
(2.78 / 63)

Medication poisoning


Autor: dr Sonja  Ilić   

medication-poisoning

Medicines are accessible to a large amount of people; therefore, they are often misused, which causes a lot of poisoning, very often suicidal, sometimes accidental and sometimes homicidal.

Neuroleptics (methoten, trixifen, largactil, nosinan)

Taken it the organism more than allowed cause a clinical picture of poisoning: hypotony, tachycardia (fast heartbeat), nausea, sight disorder, cardiovascular collapse, depression.

First aid and treatment:

Stomach rinse, active coal, infusion for hypotension correction, phenytoin with vertical arrhythmia.

Benzodiazepines (diazepam, xanax, demetrin, bromazepam, flormidal)

Represent a large group of medicines. Besides anxiolytic effect, they also have anticonvulsive, miorelaksantive, and hypnotic, depending on the dosage. When using benzodiazepines a medicine tolerance develops, which results in increasing the dosage. Longer use of these medicines causes addiction. It is believed that they do not cause death with healthy persons for a larger amount causes has an emetic effect (causes vomiting), so the overdose quantity is thrown up. Their toxicity is getting stronger if used in combination with the medicines that have a depressive effect on the central nervous system (CNS) – alcohol, barbiturates, and phenothiazine.
Symptoms and signs of poisoning: conscious disorders from somnolence to a coma, soft to middle hypotension (low blood pressure), bradycardia (slower heart function), rarely breathing depression.

First aid and treatment:

Stomach rinse, liquid infusion (alkali diuresis). A specific antidote is flumazenile.

Antidepressives (sinekvan, maprotilin, miansan)

The most importantfrom this group are tricyclic antidepressives.
Symptoms and signs of poisoning: consciousness disorder up to the stage of a coma, tonic clonic spasms, mydriasis (spreaded pupils), hypotension, heart rhythm disorders (tachycardia, extrasystoly, conducting disorders), hypothermia.

First aid and treatment

Intubations and artificial ventilation if needed, bicarbonate infusions, diazepam with convulsions, phenytoin with rhythm disorders. A stomach rinse and active coal as soon as possible.

Analgetics

Most of the medicines are accessible in regular drug stores. This group of medicaments consists of different chemical content medicines. It is usually acethilslicile acid (aspirine, acetisal, anbol, midol), metamizol (analgin, novalgetol), paracetamol (paracet, febricet) and cetera.
Other signs and symptoms of poisoning: vomiting, lethargy, ear buzzing, hyperpnea, delirium, coma, convulsions, respiratory insufficiency (extreme acidosis in blood), hyperthermia.

First aid and treatment

Stomach rinse, active coal, bicarbonate infusions, oxygen, diazepam for convulsion repressing, cold bath with hypothermia, artificial ventilation and chemodialysis if needed and chemoperfusion.

Barbiturates

Phenobarbitone is used as a hypnotic, antiepileptic, and as a sedative. With an acute poisoning the symptoms appear slower or faster, depending on the kind of barbiturates. The patient starts moving uncertainly, talks incoherently, then nausea, vomiting and headache appear, and a deep sleep occurs. If breathing stops death can occur.

First aid and treatment

Artificial ventilation if needed, alkali dialysis, chemodialysis, and even better chemoperfusion with active coal. A stomach rinse and giving active coal with unresorbed medicines (the patient is still conscious).

Diuretics (spronolakton, lasiks and cetera)

Symptoms and signs of poisoning: increased diuresis, lethargy, orthostatic hypotension, circulatory collapse, electrolytic misbalance, (hypokalemia, hypomagnesaemia, hypocalcaemia), depression CNS (respiratory center), a coma.

First aid and treatment: stomach rinse, active coal, artificial ventilation if needed, liquid infusions and dopamine for tension correction if needed, the correction of electrolytic misbalance.

Oral hypoglycemics

All the medicines of this group (orally taken), if taken in larger amounts, they can cause hypoglycemia, hypoglycemic coma and death. The symptoms are similar to the condition of hypoglycemia, headache, and hunger, and confusion, neurological disorders, up to the appearance of convulsive crisis with epi attacks, dyspnea, apnea, hypotension and tachycardia.

First aid and treatment

Stomach rinse and giving laxatives for the elimination of yet unabsorbed medicine, the infusion of hypertonic (10%) glucose with glicemy control. One should give glucagons, antihistamines (climethol, flonidane, pressing and cetera) - with the acute poisoning there is rash, redness, sleepiness, mydriasis, tachycardia, ataxia, disorientation, hallucination, tonic-clonic spasms, respiratory and circulatory balance.

First aid and treatment

A stomach rinse with active coal, measures of the cardiocirculatory reanimation (artificial ventilation if needed). The antidote is physostigmine and it should be given very carefully with vitally endangered patients and cetera.



Sonja Ilic, MD


 Komentari: 0 | Pogledajte komentare | Pošaljite komentar Postavite pitanje lekaru